MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD CAROTID PATCH KNITTED ULTRATHIN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD CAROTID PATCH KNITTED ULTRATHIN; VASCULAR POLYESTER GRAFT
Model Number HGKTP08/75CPUT
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the complaint device history records indicated that the patch was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, these tests include mechanical strength tests (longitudinal tensile strength and 45° and 90° suture retention strength) and 100% visual control.The actual device was cut out before returning to the manufacturer and was received incomplete in a bottle bathing in undefined liquid.Hence, evaluation of the edges in order to confirm fraying is impossible.Three other sealed products from same lot (including two patches from same intermediate product) were returned with the complaint device and were visually inspected.No anomaly was found.The complaint cannot be confirmed due to the condition of the received device which makes evaluation impossible.However, the conducted investigation would tend to indicate that the product was not defective at the time of manufacturing.
 
Event or Problem Description
The patch was frayed.
 
Additional Manufacturer Narrative
(10/213) the complaint device was inspected by our textile manufacturing supervisor.No structural defects were observed and the difficulty of assessing the edges due to product condition was confirmed.(10/114) the complaint was also reviewed by one of our senior r&d engineer.Due to the particular weaving structure, the likelihood of fraying in a knitted patch is low and the most probable root cause is an operational problem when suturing the patch.(4109/213) the review of post-marketing historical data indicated that no similar complaint was received for knitted patches for the last 10 years.(61) the conducted investigation would tend to indicate that the product was meeting its specification at the time of manufacturing and that an unintended use error probably caused the event.

Brand Name
HEMAGARD CAROTID PATCH KNITTED ULTRATHIN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key7604972
Report Number1640201-2018-00017
Device Sequence Number1695082
Product Code DSY
UDI-Device Identifier00384401015208
UDI-Public00384401015208
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K983819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2022
Device Model NumberHGKTP08/75CPUT
Device Catalogue NumberHGKTP08/75CPUT
Device Lot Number17K05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date08/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1